Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 18, NWS Birmingham, AL

December 24, 201511 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 24, 2015, 12:59 PM CST for 11 counties in Alabama. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2015, 12:59 PM CST (18:59 UTC)
Expired
Dec 25, 2015, 1:00 AM CST
In force
12 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Barbour County, AL, Bullock County, AL, Chambers County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 1:02 PM CSTFLASH FLOODBrundidge, ALROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY 93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND 3326. PIKE COUNTY ROADS 3316, 3325,
Dec 24, 5:00 PM CSTFLASH FLOODAuburn, ALNUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN. WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER ENGULFING VEHICLES
Dec 24, 7:50 PM CSTFLASH FLOODPhenix City, ALREPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.
Dec 24, 8:10 PM CSTFLASH FLOODClayton, ALPORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO FLOODING IN BARBOUR COUNTY.
Dec 24, 8:27 PM CSTFLASH FLOOD5 Se Monticello, ALSTATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.
Dec 24, 8:28 PM CSTFLASH FLOOD1 Nw Clayton, ALTWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
Dec 24, 9:28 PM CSTFLASH FLOOD1 Nw Clayton, ALTWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS. CORRECTED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WGUS54 KBMX 241859
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-242200-
/O.NEW.KBMX.FF.W.0018.151224T1859Z-151224T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1259 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  PIKE COUNTY IN SOUTHEASTERN ALABAMA...
  RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 400 PM CST
    
* AT 1257 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY OR IS ALREADY OCCURRING. RAIN AMOUNTS
  FROM 2 TO 6 INCHES HAVE ALREADY OCCURRED AND AN ADDITIONAL 1 TO 23
  INCHES CAN BE EXPECTED IN SPOTS OVER A SHORT PERIOD OF TIME.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONTGOMERY...AUBURN...PHENIX CITY...OPELIKA...TROY...EUFAULA...
  TUSKEGEE...VALLEY...LANETT...TALLASSEE...UNION SPRINGS...
  DADEVILLE...BRUNDIDGE...CLIO...FORT DEPOSIT...CAMP HILL...
  NOTASULGA...HAYNEVILLE...HURTSBORO AND MIDWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
 INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
      3205 8641 3196 8641 3197 8684 3311 8541
      3311 8523 3265 8511 3242 8496 3233 8501
      3226 8489 3213 8506 3202 8505 3189 8513
      3176 8513 3170 8522 3171 8541 3162 8542

$$

75
3 follow-up statements
793 
WGUS54 KBMX 241902 CCA
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-242200-
/O.COR.KBMX.FF.W.0018.151224T1859Z-151224T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  PIKE COUNTY IN SOUTHEASTERN ALABAMA...
  RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 400 PM CST
    
* AT 1259 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY OR IS ALREADY OCCURRING. RAIN AMOUNTS
  FROM 2 TO 6 INCHES HAVE ALREADY OCCURRED AND AN ADDITIONAL 1 TO 2
  INCHES CAN BE EXPECTED IN SPOTS OVER A SHORT PERIOD OF TIME.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONTGOMERY...AUBURN...PHENIX CITY...OPELIKA...TROY...EUFAULA...
  TUSKEGEE...VALLEY...LANETT...TALLASSEE...UNION SPRINGS...
  DADEVILLE...BRUNDIDGE...CLIO...FORT DEPOSIT...CAMP HILL...
  NOTASULGA...HAYNEVILLE...HURTSBORO AND MIDWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
 INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
      3205 8641 3196 8641 3197 8684 3311 8541
      3311 8523 3265 8511 3242 8496 3233 8501
      3226 8489 3213 8506 3202 8505 3189 8513
      3176 8513 3170 8522 3171 8541 3162 8542

$$

75
459 
WGUS54 KBMX 242154
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-250400-
/O.EXT.KBMX.FF.W.0018.000000T0000Z-151225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  PIKE COUNTY IN SOUTHEASTERN ALABAMA...
  RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1000 PM CST THURSDAY
    
* AT 351 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
  WILL CONTINUE INTO THE EVENING HOURS. RAIN AMOUNTS OF 2 TO 6
  INCHES HAVE ALREADY OCCURRED. ANOTHER 2 INCHES ARE POSSIBLE
  THROUGH THIS EVENING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY
  OR IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONTGOMERY...AUBURN...PHENIX CITY...OPELIKA...TROY...EUFAULA...
  TUSKEGEE...VALLEY...LANETT...TALLASSEE...UNION SPRINGS...
  DADEVILLE...BRUNDIDGE...CLIO...FORT DEPOSIT...CAMP HILL...
  NOTASULGA...HAYNEVILLE...HURTSBORO AND MIDWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
 INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
      3205 8641 3196 8641 3197 8684 3311 8541
      3311 8523 3265 8511 3242 8496 3233 8501
      3226 8489 3213 8506 3202 8505 3189 8513
      3176 8513 3170 8522 3171 8541 3162 8542

$$

75
570 
WGUS54 KBMX 250338
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-250700-
/O.EXT.KBMX.FF.W.0018.000000T0000Z-151225T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  PIKE COUNTY IN SOUTHEASTERN ALABAMA...
  RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 100 AM CST
    
* AT 933 PM...A LARGE AREA OF THUNDERSTORMS WAS PRODUCING HEAVY RAIN
  ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE
  EVEN IN AREAS WHERE RAINFALL IS LIGHTER DUE TO EXCESSIVE RUNOFF
  FROM EARLIER HEAVY RAINFALL.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
 INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
      3205 8641 3196 8641 3197 8684 3311 8541
      3311 8523 3265 8511 3242 8496 3233 8501
      3226 8489 3213 8506 3202 8505 3189 8513
      3176 8513 3170 8522 3171 8541 3162 8542

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:53 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 24, 11:53 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CST THU DEC 24 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...
TODAY AND TONIGHT...

DEFINITELY FEELING LIKE AN ALABAMA CHRISTMAS OUT THERE THIS
MORNING. CURRENTLY AT 3 AM SITTING AT 73 DEGREES OVER 71 DEGREE
DEWPOINT. A COLD FRONT IS CURRENTLY STRETCHED ACROSS WESTERN
TENNESSEE DOWN TO NORTHERN LOUISIANA. THIS FRONT IS BARELY MOVING
EAST AND WILL LIKELY STALL BEFORE REACHING CENTRAL ALABAMA LATER
THIS MORNING. THE FRONT IS THEN EXPECTED TO BEGIN TO LIFT BACK TO
THE NORTH BY THE AFTERNOON AS A LOW PRESSURE SYSTEM SLIDES FROM
CENTRAL OKLAHOMA TO WESTERN MISSOURI. THIS SHIFT NORTHWARD WILL
TAKE THE RAIN SHIELD BACK TO THE NORTH DURING THE DAY. SO WILL
HAVE HIGHEST RAIN CHANCES IN THE SOUTHEAST THIS MORNING AND THEN
SLIDE THEM NORTHWARD THROUGH THE AFTERNOON.

THIS WILL KEEP CENTRAL ALABAMA IN THE WARM SECTOR THE ENTIRE TIME
SO CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM FOR
TODAY/TONIGHT AND AGREE WITH SPC AND THEIR DAY 1 OUTLOOK. THE
BIGGEST QUESTION WILL BE THE FORCING NEEDED IN ADDITION TO WEAK
LAPSE RATES. THERE WILL BE ENOUGH BULK SHEAR AROUND TO KEEP STORMS
GOING BUT THE QUESTION WILL BE THE OVERALL COVERAGE AND STORM
STRUCTURE TO WARRANT ANYTHING MORE THAN A LIMITED POSSIBILITY.

16

.LONG TERM...
CHRISTMAS THROUGH WEDNESDAY...

THE AFOREMENTIONED FRONTAL BOUNDARY AND SURFACE LOW WILL
EVENTUALLY STALL OUT TO OUR NORTH ON FRIDAY AS THE MAIN FORCING
EXITS TO THE NORTHEAST. THIS WILL KEEP THE HIGHEST RAIN CHANCES
ACROSS THE FAR NORTHWESTERN COUNTIES FRIDAY THROUGH SUNDAY WITH
ISOLATED TO SCATTERED SHOWERS...WITH EMBEDDED STORMS AT TIMES
POSSIBLE ACROSS THE REST OF THE AREA. NO REAL ORGANIZED THREAT
AFTER FRIDAY AS THE FOCUS SHIFTS FURTHER WEST WITH A NEWLY
DEVELOPING LOW PRESSURE SYSTEM IN THE FOUR CORNERS AREA. THIS
SYSTEM WILL SLOWLY DEVELOP THROUGH THE WEEKEND AND WILL INTENSIFY
OVERNIGHT SUNDAY INTO MONDAY MORNING IN THE HEART OF TEXAS.

THE SURFACE LOW WILL SWING THROUGH LOUISIANA AND INTO SOUTHWESTERN
MISSOURI BY MIDNIGHT MONDAY NIGHT/TUESDAY MORNING. THIS WILL IN
TURN RAISE DEWPOINTS INTO THE UPPER 60S ACROSS THE AREA WITH AT
LEAST POTENTIALLY STRONG TO ISOLATED SEVERE STORMS ACROSS A GOOD
PORTION OF CENTRAL ALABAMA. WE WILL CONTINUE TO MONITOR THE TREND
TO SEE IF THIS CONTINUES WITH THE NEXT FEW RUNS...BUT IF THE
MODELS CONTINUE TO TREND WITH THIS OVERALL TIMING AN ADDITION TO
THE HWO MAY BE NEEDED WITH FURTHER UPDATES.

THE SYSTEM EXITS TUESDAY AFTERNOON. THIS IS WHERE THE MODELS BEGIN
TO DIFFER AND CAUSES CONFIDENCE TO FALL QUITE A BIT. THE GFS
CONTINUES TO BRING IN A MUCH DRIER AIRMASS AFTER WEDNESDAY...WHILE
THE EURO ACTUALLY BRINGS SEVERAL WAVES FROM THE SOUTH AND KEEPS
THE AREA FAIRLY MOIST UNTIL NEXT FRIDAY. WILL TREND MORE TOWARD
THE GFS AS IT IS CLOSER TO THE OVERALL CONSENSUS OF THE LONGER
RANGE MODELS BUT WILL DO SO WITH FAIRLY LOW CONFIDENCE.

16

&&

.AVIATION...
18Z TAF DISCUSSION.

RAIN AND EMBEDDED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST CENTRAL
ALABAMA. HEAVIER RAIN WILL AFFECT MGM AND TOI OVER THE NEXT SEVERAL
HOURS. THE RAIN AXIS IS EXPECTED TO SHIFT NORTHWARD LATER
TODAY...AND HAVE INCLUDED SHRA FOR NORTHERN TERMINALS THIS
AFTERNOON. WILL NEED TO MONITOR ACTIVITY FOR UPDATES TO INCLUDE TS.

GIVEN HIGH MOISTURE CONTENT...CIGS WILL LOWER TONIGHT WITH FOG
LIKELY. MIGHT HAVE TO DECREASE VIS IN NEXT FORECAST PACKAGE FOR LATE
TONIGHT.

14

&&

.FIRE WEATHER...

A VERY MILD AND WET PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA
THROUGH FRIDAY. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE
INTO THURSDAY...ALONG WITH THE THREAT OF LOCALLY HEAVY RAINFALL.
UNSEASONABLY WARM WEATHER WILL PREVAIL THIS WEEKEND BUT RAIN
CHANCES WILL DECREASE. BETTER RAIN CHANCES RETURN ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  65  74  64  74 /  70  70  60  40  30
ANNISTON    76  67  75  65  75 /  70  70  50  40  30
BIRMINGHAM  77  69  76  67  76 /  60  70  60  40  30
TUSCALOOSA  79  68  78  68  77 /  60  60  50  40  30
CALERA      76  67  76  66  77 /  70  70  40  40  30
AUBURN      74  66  75  65  75 /  70  60  20  20  20
MONTGOMERY  78  67  79  65  78 /  70  70  30  20  20
TROY        76  67  78  65  77 /  70  50  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Dec 24, 10:24 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 AM CST THU DEC 24 2015

ALZ011>015-017>050-251930-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1024 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS THE FRONTAL BOUNDARY SHIFTS SLOWLY NORTHWARD THIS AFTERNOON...A
LIMITED THREAT FOR SEVERE WEATHER IS STILL POSSIBLE. THIS LIMITED THREAT
SHOULD LAST THROUGH THE BULK OF THE AFTERNOON HOURS AND DIMINISH
AFTER SUNSET. THE MORE IMMEDIATE THREAT IS TRANSITIONING TO
WIDESPREAD FLOODING AS THIS LINE IS MOVING VERY SLOWLY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER MOSTLY
SATURATED SOILS CAUSING THE POTENTIAL FOR FLASH FLOODING THROUGH
AT LEAST MIDNIGHT. ALL THREATS SHOULD STAY MAINLY ALONG AND SOUTH
OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY AT TIMES THROUGH TONIGHT.

17/KLAWS

In the hours before

Local storm report, Dec 24, 11:33 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 AM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

CBAIRD
Local storm report, Dec 24, 11:34 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 AM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

CBAIRD
Local storm report, Dec 24, 11:36 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLASH FLOOD      15 S MONTGOMERY         32.14N 86.28W
12/24/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
            DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT

&&

CBAIRD
Local storm report, Dec 24, 11:37 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 AM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      2 NE AUBURN             32.61N 85.45W
12/24/2015                   LEE                AL   PUBLIC

            STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
            UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN

            AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.

1054 AM     FLOOD            LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
            IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
            REROUTED.

&&

CBAIRD
Local storm report, Dec 24, 11:52 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 AM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     FLOOD            AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   EMERGENCY MNGR

            SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
            ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
            TURK ROAD ARE CLOSED.

&&

CBAIRD
Local storm report, Dec 24, 12:23 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      3 ESE NOTASULGA         32.55N 85.63W
12/24/2015                   MACON              AL   PUBLIC

            SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
            WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
            WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
            ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
            LOCATIONS.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:33 PM CSTRiver Flood WarningBMXMontgomery4 days
Dec 23, 11:15 PM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Dec 24, 12:41 AM CSTFlash Flood WarningBMXBarbour, Pike3 hr
Dec 24, 3:37 AM CSTTornado WarningBMXBarbour24 min
Dec 24, 4:31 AM CSTTornado WarningBMXBarbour, Bullock59 min
Dec 24, 4:50 AM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Dec 24, 4:54 AM CSTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Coosa, Randolph, Talladega3 hr
Dec 24, 7:12 AM CSTFlash Flood WarningBMXRandolph3 hr
Dec 24, 7:40 AM CSTFlash Flood WarningBMXBarbour, Bullock, Pike, Russell3 hr
Dec 24, 7:55 AM CSTAreal Flood WarningBMXCalhoun, Cherokee, Clay, Cleburne, Randolph, Talladega3 hr
Dec 24, 8:03 AM CSTFlash Flood WarningBMXChambers6 hr
Dec 24, 8:40 AM CSTTornado WarningBMXBarbour35 min
Dec 24, 8:53 AM CSTFlash Flood WarningBMXElmore, Lee, Macon, Montgomery, Tallapoosa4 hr
Dec 24, 10:11 AM CSTAreal Flood WarningBMXRandolph64 min
Dec 24, 10:17 AM CSTFlash Flood WarningBMXBullock, Chambers, Lee, Macon, Montgomery, Pike and 1 more3 hr
Dec 24, 10:35 AM CSTSevere Thunderstorm WarningBMXChambers, Lee14 min
Dec 24, 10:42 AM CSTFlash Flood WarningBMXBarbour, Bullock, Pike, Russell3 hr
Dec 24, 2:49 PM CSTRiver Flood WarningBMXElmore, Montgomery11 days

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.